Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 63, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 9, 2010, 4:28 PM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 9, 2010, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:22 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 9, 2:22 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 322 PM EDT WED JUN 9 2010 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...INITIAL BAND OF CONVECTION HAS MOVED EAST THROUGH THE FORECAST AREA...WITH ISOLATED TO SCATTERED RE-DEVELOPMENT NOTED OVER WESTERN PARTS OF THE FORECAST AREA (AND ALSO OVER CENTRAL KY AND MIDDLE TN). ACTUAL COLD FRONT IS STILL WELL UPSTREAM...PROBABLY NOT AS FAR EAST AS FRONTAL PROG CHART FOR 18Z. OUTFLOW BOUNDARIES...SOME UPPER LEVEL SUPPORT...AND DAYTIME INSTABILITY SHOULD KEEP SCATTERED CONVECTION GOING WELL INTO THE EVENING HOURS. WEAK COLD FRONT PROGGED TO SAG SOUTH OVERNIGHT...SO NOT ABLE TO REMOVE POPS. OTHERWISE...AIRMASS REMAINS MOIST AND UNSTABLE THROUGH THESE SHORT TERM PERIODS. ADJUSTED POP/WX GRIDS IN LINE WITH LATEST MOS POPS... WITH AN ATTEMPT TO DETERMINE WHERE BOUNDARY MAY BE LOCATED EACH PERIOD. BIGGEST CHANGE TO FORECAST GRIDS WAS FOR THURSDAY...AS PRIOR POPS WERE QUITE MINIMAL. APPEARS TO BE TOO MUCH MOISTURE AROUND EACH DAY TO REACH THE LOWER 90S...SO STAYED CLOSE TO PREVIOUS MAX TEMP GRIDS. MIN TEMPS ALSO ADJUSTED UP SLIGHTLY...GIVEN THE FACT THAT WE DON'T GET A REAL AIRMASS CHANGE. RAINFALL SO FAR TODAY HAS NOT BEEN THAT HEAVY...SO WON'T MENTION LOCALLY HEAVY RAINS FOR TONIGHT. WILL NEED TO MONITOR STORMS REST OF THE AFTERNOON AND EVENING...ESPECIALLY IF MAX TEMPS PUSH INTO THE MID OR UPPER 80S OVER THE NEXT 2 TO 3 HOURS. GUSTY WINDS PROBABLY MAIN THREAT...IN LINE WITH LOCAL STORM REPORTS FROM NEIGHBORING OFFICES. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...A SHORTWAVE TRACKS THROUGH THE AREA ON SATURDAY. WILL KEEP CHANCE POPS GOING FOR SATURDAY WITH THE HIGHEST CHANCES IN THE NORTH WHERE THE DEEPEST MOISTURE LINGERS. ANOTHER SHORTWAVE TRACKS THROUGH THE AREA ON SUNDAY. WILL CONTINUE CHANCE POPS GOING FOR SUNDAY WITH THE HIGHEST CHANCES IN THE NORTH WHERE THE DEEPEST MOISTURE IS AVAILABLE. A FRONT TRACKS ACROSS THE CWA ON MONDAY. WITH A DECENT MOISTURE INDICATED...WILL CONTINUE THE CHANCE ACROSS THE CWA. HIGH PRESSURE RETURNS BRINGING DRY WEATHER FOR TUESDAY AND WEDNESDAY. STAYED NEAR MEX/HPC GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 89 69 91 71 / 40 60 20 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 87 67 88 70 / 50 60 20 30 20 OAK RIDGE, TN 67 86 67 88 70 / 40 60 20 30 20 TRI CITIES AIRPORT, TN 63 86 62 87 65 / 60 40 20 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
Hazardous weather outlook, Jun 9, 3:55 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EDT WED JUN 9 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-100900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 455 AM EDT WED JUN 9 2010 /355 AM CDT WED JUN 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A VERY WARM...MOIST AND UNSTABLE AIR MASS HAS MOVED BACK INTO THE SOUTHERN APPALACHIANS AND WILL RESULT IN SCATTERED TO NUMEROUS MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE AHEAD OF A COLD FRONT THAT WILL MOVE TOWARDS THE AREA. THE MAIN CONCERNS WILL BE DAMAGING WINDS ALONG WITH SOME LARGE HAIL. THE FRONTAL BOUNDARY WILL LINGER ACROSS THE NORTHERN SECTIONS OF TENNESSEE AND SOUTHWEST VIRGINIA INTO TONIGHT SO CONTINUED THUNDERSTORMS IN THE SAME AREA THIS AFTERNOON AND TONIGHT MAY CONTRIBUTE TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BOUNDARIES LEFT OVER FROM ACTIVITY TODAY IS EXPECTED TO CAUSE NEW THUNDERSTORM DEVELOPMENT THURSDAY. A FEW THUNDERSTORMS COULD BECOME SEVERE ESPECIALLY ACROSS THE CUMBERLAND PLATEAU AND SOUTHERN VALLEY WHERE THE ATMOSPHERE WILL BE MORE UNSTABLE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:53 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 52 min |
| Jun 9, 4:58 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea | 73 min |
| Jun 9, 5:33 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.